Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 35, NWS Jackson, MS

March 3, 2016Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Mar 3, 2016, 1:26 PM CST for Attala County, Holmes County, Mississippi. It took effect at Mar 5, 2016, 3:00 PM CST. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2016, 1:26 PM CST (19:26 UTC)
In effect from
Mar 5, 2016, 3:00 PM CST
Expired
Mar 8, 2016, 4:30 AM CST
In force
62 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 13.34 ft at Mar 7, 2016, 6:00 PM CST.

actionminormoderate10152003/0303/0403/0503/0603/0703/0803/09
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

356 
WGUS44 KJAN 031926
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
126 PM CST THU MAR 3 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Big Black River At West affecting Attala and Holmes Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-050126-
/O.NEW.KJAN.FL.W.0035.160305T2100Z-160308T1030Z/
/WSTM6.1.ER.160305T2100Z.160306T1800Z.160307T1930Z.NO/
126 PM CST THU MAR 3 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Big Black River At West
* from Saturday afternoon to late Monday night.
* At 12:45 PM Thursday the stage was 8.1 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage by Saturday 
  afternoon and will continue to rise to near 15.5 feet by Sunday 
  evening. 
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Big Black River 
West           15   8.1 Thu 01 PM  10.4  14.7  15.3  15.5 06 PM 03/06


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$
3 follow-up statements
612 
WGUS84 KJAN 041819
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1219 PM CST FRI MAR 4 2016


...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. 

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-060019-
/O.EXT.KJAN.FL.W.0035.160305T1030Z-160307T1300Z/
/WSTM6.1.ER.160305T1030Z.160306T0600Z.160306T2200Z.NO/
1219 PM CST FRI MAR 4 2016


The Flood Warning continues for
  The Big Black River At West
* from late tonight to Monday morning.
* At 11:45 AM Friday the stage was 12.2 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage by early tomorrow 
  and will continue to rise to near 15.5 feet by early Sunday 
  morning. 
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Upper Big Black River 
West           15  12.2 Fri 12 PM  15.1  15.4  13.9  15.5 12 AM 03/06


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$
487 
WGUS84 KJAN 050327
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
927 PM CST FRI MAR 4 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Big Black River At West affecting Attala and Holmes Counties 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC007-051-060927-
/O.EXT.KJAN.FL.W.0035.160306T1200Z-160308T1124Z/
/WSTM6.1.ER.160306T1200Z.160307T0600Z.160307T2024Z.NO/
927 PM CST FRI MAR 4 2016

...Flood Warning extended until late Monday night...

The Flood Warning continues for
  The Big Black River At West
* from Sunday morning to late Monday night.
* At  8:45 PM Friday the stage was 12.5 feet.
* Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will rise above flood stage by Sunday morning 
  and will continue to rise to near 15.5 feet by early Monday 
  morning. 
* Impact...At 15.0 feet...Lowlands and agricultural land near the 
  river begin to flood.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Upper Big Black River 
West           15  12.5 Fri 09 PM  13.2  15.0  15.4  15.5 12 AM 03/07


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$
780 
WGUS84 KJAN 051459
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
859 AM CST SAT MAR 5 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Big Black River At West affecting Attala and Holmes Counties




PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC007-051-051529-
/O.CAN.KJAN.FL.W.0035.000000T0000Z-160308T1124Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CST SAT MAR 5 2016

The Flood Warning is cancelled for
  The Big Black River At West.
* At  7:45 AM Saturday the stage was 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.0 feet 
  early tomorrow afternoon.


&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Upper Big Black River 
West           15  12.0 Sat 08 AM  12.5  12.5  11.3  13.0 06 PM 03/06


&&


LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
      3313 8969 3285 8987             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 3, 10:25 AM CST, 3 hours 1 minute earlier.

Area forecast discussion, Mar 3, 10:25 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CST THU MAR 3 2016

.UPDATE... SHOWERS AND EMBEDDED THUNDERSTORMS ARE STREAMING FROM
WEST TO EAST ACROSS CENTRAL AND EAST-CENTRAL MS CURRENTLY...IN
RESPONSE TO AN INCOMING POTENT WEATHER DISTURBANCE ACTIVATING A
BAROCLINIC ZONE RUNNING FROM THE ARKLATEX ESE TOWARD THE CENTRAL
GULF COAST. SURFACE LOW PRESSURE DEEPENING OFF TO OUR WEST SHOULD
MOVE INTO THE HEART OF THE REGION THIS AFTERNOON AND HELP KINK SAID
BAROCLINIC ZONE...BRIEFLY HELPING TO CONGREGATE DEEP LOW LEVEL
INSTABILITY A LITTLE INLAND OF THE GULF COAST. THIS ZONE SHOULD
EXTEND NORTH INTO MY SOUTHEAST ZONE THIS AFTERNOON AND HERE WIND
SHEAR SHOULD BE SUFFICIENT FOR ORGANIZED THUNDERSTORMS ASSOCIATED
WITH A NON-ZERO TORNADO POTENTIAL. LATEST HRRR RUNS BEAR OUT THIS
POTENTIAL WELL...ALTHOUGH IT DOES LOOK LIKE LIKELIHOOD OF SEVERE
ACTIVITY MAY INCREASE AS SURFACE-BASED CONVECTION BEGINS TO
TRANSITION SOUTHEAST OF OUR FORECAST AREA LATE THIS AFTERNOON. ALL
THIS BEING SAID...THE LIMITED RISK OF SEVERE THUNDERSTORMS
PREVIOUSLY POSTED IN THE HWO/GRAPHICS FOR OUR SE ZONES LOOKS
GOOD...ALTHOUGH WE DID UPDATE TIMING TO FOCUS MORE ON THIS AFTERNOON
AND WE ALSO INCLUDED SOME WORDING RELATED TO THE SMALL POSSIBILITY
OF A TORNADO IN THAT NECK-OF-THE-WOODS.

OTHERWISE...EXPECT A CONTINUED SMATTERING OF SHOWERS AND EMBEDDED
THUNDERSTORMS THROUGH THE AFTERNOON (ESPECIALLY OVER MS COUNTIES) AS
IMPRESSIVE LIFT FROM THE INCOMING DISTURBANCE MAKES ITS PRESENCE
FELT. VERY CHILLY TEMPERATURES ALOFT ASSOCIATED WITH THE DISTURBANCE
IS HELPING TO INCREASE 700 TO 500 MB TEMP LAPSE RATES...DELIVERING
ELEVATED INSTABILITY EVEN WHERE THE SURFACE REMAINS COOL. IN MANY
AREAS THIS COMBO OF ELEVATED INSTABILITY AND COLD AIR ALOFT WILL
YIELD SOME SMALL HAIL POTENTIAL AS WE GO THROUGH THE
AFTERNOON...EVEN TO THE NORTH OF OUR LIMITED SVR RISK AREA IN SE MS.
FORTUNATELY...THINKING IS THAT TRULY SEVERE HAIL WITH ANY OF THESE
STORMS OUTSIDE OF THE LIMITED RISK WILL BE HARD TO COME BY...BUT OF
COURSE WE WILL BE MONITORING THE SITUATION CLOSELY.

FINALLY...TEMPS WILL BE TRICKY TODAY WITH A CURRENT LARGE SURFACE
TEMP GRADIENT (WARM TO CHILLY) FROM SW TO NE. EXPECT SURFACE TEMPS
MAY TRY TO RECOVER QUICKLY FROM MID TO LATE AFTERNOON IN AT LEAST
THE SOUTHWEST HALF OF ZONES...ALTHOUGH LOCATIONS IN EAST-CENTRAL MS
AND AROUND THE GOLDEN TRIANGLE MAY SEE THE SUN SET TOO SOON TO
BENEFIT. THIS UPDATE REFLECTS THIS THINKING. /BB/

&&

.AVIATION...MVFR CIGS PREVAIL ACROSS THE REGION THIS MORNING DUE TO
LOW STRATUS. SCT SHRA WITH SOME EMBEDDED TS ENCOMPASSED MUCH OF
CENTRAL MS. THIS ACTIVITY WILL CONTINUE THROUGH THE DAYTIME HOURS AS
A COLD FRONT MOVES ACROSS THE REGION. A FEW SEVERE STORMS ARE
POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR)
RANGE OVER MOST OF THE AREA THROUGH TONIGHT, IMPROVING TO VFR BY
EARLY FRIDAY. AS THE FRONT MOVES THROUGH, WINDS WILL SHIFT FROM S/SE
THIS MORNING TO W/NW THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES
SOUTHEASTWARD ACROSS THE AREA. A FEW GUSTS TO AROUND 20 KT ARE
POSSIBLE THIS AFTERNOON. /DL/

&&

.PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/

SHORT TERM...TODAY THROUGH SATURDAY MORNING...OVERALL MAIN STORY
FOR THE SHORT TERM PERIOD ARE THE RAIN AND STORM CHANCES MOVING IN
THIS MORNING TO AFTERNOON BEFORE A QUIETER AND DRIER PERIOD IN STORE
GOING INTO THE WEEKEND.

FAST MOVING S/WV MOVING INTO SRN AR IS BRINGING A MCS INTO THE NW
DELTA EARLY THIS MORNING. DUE TO VERY LOW DEWPOINTS IN THE UPPER 30S
ACROSS MOST OF THE REGION...THIS WILL LIKELY REMAIN ELEVATED BUT
SOME OCCASIONAL PRECIP LOADING COULD BRING DOWN SOME QUICK GUSTY
WINDS. THIS IS IN RESPONSE TO A QUICK MOVING UPPER JET/SFC LOW
MOVING INTO NRN TX/SRN OK. EXPECT THIS TO RAPIDLY MOVE TO THE E
TODAY AND CONTINUE TO HELP INCREASE LOW LEVEL FLOW AND MOISTURE
RETURN WITH DEWPOINTS GETTING INTO THE UPPER 50S/LOWER 60S IN THE S.
OVERALL MOST OF THE ACTIVITY TODAY WILL REMAIN TAME DUE TO STRONG
LOW LEVEL INVERSION BUT AFTER THE 21Z TIMEFRAME OR SO...THAT
INVERSION SHOULD BE MOSTLY MIXED OUT AND SOME LOW LEVEL
INSTABILITY...DUE TO STEEP MID-LEVEL LAPSE RATES...WILL BE ABLE TO
BE REALIZED. BASED ON HI-RES ARW AND GOOD LOW LEVEL SHEAR...WENT
AHEAD AND INTRODUCED A LIMITED IN THE HWO FOR SEVERE IN THE HWY 84
CORRIDOR. ALSO THE HIGHS TODAY WENT A LITTLE ON THE COOLER SIDE DUE
TO THE INVERSION STICKING AROUND AWHILE AND OP GFS/EURO BEING MUCH
COOLER...WENT A FEW DEGREES COOLER.

EXPECT THE ~1010MB SFC LOW AND ASSOCIATED LIFT/RAIN TO MOVE THROUGH
AFTER 00Z TONIGHT AND RAIN TO TAPER OFF BETWEEN 03-06Z FRIDAY. AFTER
THE SFC LOW MOVES THROUGH...EXPECT NW FLOW AND SFC RIDGING TO BUILD
IN AND HELP TO DRY OUT THE AREA AS PW'S FALL TO LESS THAN HALF AN
INCH. THIS WILL LEAD TO A MUCH DRIER PATTERN AND CLOUDS WILL CLEAR
OUT OF THE AREA FRIDAY AFTERNOON. A NICE AFTERNOON IS IN STORE ON
FRIDAY BUT SOME NE SFC WINDS WILL KEEP THE AREA FROM WARMING AS MUCH
WITH HIGHS IN THE UPPER 50S IN THE N TO MID/UPPER 60S IN THE S.
EXPECT ANOTHER COLD NIGHT IN STORE IN THE MID 30S IN THE E TO LOW
40S IN THE WEST. /DC/

LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS
SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH
TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY
MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT
LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL
MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID
ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD
FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING
BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY
NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT
WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING
UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY.
RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL
REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER
OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL
BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY
WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH
THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA
AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL
INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS
BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS
PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS
WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM
POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS
THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE
WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55
AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE
THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW
STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD
TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE
STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  44  64  40 /  65  16   1   1
MERIDIAN      61  41  64  37 /  82  24   1   1
VICKSBURG     71  45  65  44 /  51  10   0   1
HATTIESBURG   69  47  68  40 /  66  26   1   1
NATCHEZ       73  47  66  45 /  36  10   1   1
GREENVILLE    65  43  59  42 /  53  10   1   1
GREENWOOD     62  41  60  40 /  68  13   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/DL/DC/22
Hazardous weather outlook, Mar 3, 10:06 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CST THU MAR 3 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>060-041615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
1006 AM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING
TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM
GREENWOOD TO NATCHEZ.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ061>066-072>074-041615-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
1006 AM CST THU MAR 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH EARLY EVENING

THERE IS A LIMITED THREAT OF SEVERE THUNDERSTORMS ACROSS THE HIGHWAY
84 AND HIGHWAY 98 CORRIDOR THROUGH EARLY THIS EVENING. PRIMARY
HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER
SIZE HAIL. A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 3, 12:18 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1218 PM CST THU MAR 3 2016

MSZ018-031845-
BOLIVAR MS-
1218 PM CST THU MAR 3 2016

...SPECIAL WEATHER STATEMENT...

AT 1218 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR DEESON...OR 9 MILES NORTHWEST OF SHELBY...MOVING EAST AT 45 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
BOLIVAR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...DUNCAN AND
ALLIGATOR.

LAT...LON 3412 9066 3395 9066 3399 9094 3402 9094
      3402 9090 3403 9089 3406 9089 3408 9087
      3410 9088 3409 9092 3410 9093 3412 9093
TIME...MOT...LOC 1818Z 272DEG 41KT 3408 9084

17
Special weather statement, Mar 3, 12:30 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST THU MAR 3 2016

MSZ050-051-056-057-031900-
JASPER MS-NEWTON MS-SMITH MS-SCOTT MS-
1230 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON...
SOUTHEASTERN SCOTT...NORTHWESTERN JASPER AND NORTHEASTERN SMITH
COUNTIES UNTIL 100 PM CST...

AT 1229 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HOMEWOOD...OR 10 MILES SOUTH OF FOREST...MOVING EAST AT 65 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE AROUND 1235 PM CST.
  LAWRENCE AND ROBERTS AROUND 1245 PM CST.
  GARLANDVILLE AROUND 1250 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE...HICKORY AND
MONTROSE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3212 8961 3232 8960 3242 8901 3208 8901
TIME...MOT...LOC 1829Z 267DEG 57KT 3221 8952

17
Special weather statement, Mar 3, 12:54 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1254 PM CST THU MAR 3 2016

MSZ058-031915-
CLARKE MS-
1254 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARKE COUNTY UNTIL
115 PM CST...

AT 1253 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANDALL...OR 12 MILES SOUTHEAST OF QUITMAN...MOVING EAST AT 65
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN CLARKE
COUNTY.

LAT...LON 3190 8847 3189 8848 3185 8865 3200 8866
      3200 8865 3202 8846
TIME...MOT...LOC 1853Z 267DEG 57KT 3191 8858

17
Special weather statement, Mar 3, 12:59 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CST THU MAR 3 2016

MSZ051-052-058-031930-
NEWTON MS-CLARKE MS-LAUDERDALE MS-
1259 PM CST THU MAR 3 2016

...SPECIAL WEATHER STATEMENT...

AT 1259 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF MEEHAN...OR 10 MILES EAST OF NEWTON...MOVING EAST
AT 65 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MEEHAN AROUND 105 PM CST.
  MERIDIAN...SAVOY AND NELLIEBURG AROUND 110 PM CST.
  SABLE AROUND 115 PM CST.
  ZERO AND INCREASE AROUND 120 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY.

LAT...LON 3216 8852 3219 8891 3222 8892 3222 8910
      3237 8911 3244 8854
TIME...MOT...LOC 1859Z 267DEG 57KT 3228 8899

17
Special weather statement, Mar 3, 1:07 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CST THU MAR 3 2016

MSZ065-066-031930-
COVINGTON MS-JONES MS-
107 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COVINGTON AND WESTERN
JONES COUNTIES UNTIL 130 PM CST...

AT 107 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER COLLINS...MOVING EAST AT 65 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HEBRON AROUND 120 PM CST.
  LAUREL AND ELLISVILLE AROUND 130 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SOSO AND SEMINARY.

LAT...LON 3152 8960 3154 8960 3156 8964 3157 8968
      3171 8969 3181 8911 3149 8911
TIME...MOT...LOC 1907Z 267DEG 57KT 3163 8959

17
Special weather statement, Mar 3, 1:20 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CST THU MAR 3 2016

MSZ052-031930-
LAUDERDALE MS-
120 PM CST THU MAR 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE COUNTY
UNTIL 130 PM CST...

AT 120 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR INCREASE...OR 12 MILES SOUTHWEST OF CUBA...MOVING EAST AT 55
MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LAUDERDALE COUNTY.

LAT...LON 3223 8843 3224 8854 3225 8854 3242 8856
      3243 8841
TIME...MOT...LOC 1920Z 267DEG 49KT 3230 8851

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:29 AM CSTSpecial Weather StatementJANWashington46 min
Mar 3, 8:37 AM CSTSpecial Weather StatementJANScott23 min
Mar 3, 8:56 AM CSTSpecial Weather StatementJANKemper49 min
Mar 3, 11:23 AM CSTSpecial Weather StatementJANSmith37 min
Mar 3, 12:08 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 12:18 PM CSTSpecial Weather StatementJANBolivar27 min
Mar 3, 12:30 PM CSTSpecial Weather StatementJANNewton30 min
Mar 3, 12:54 PM CSTSpecial Weather StatementJANClarke21 min
Mar 3, 12:59 PM CSTSpecial Weather StatementJANLauderdale31 min
Mar 3, 1:07 PM CSTSpecial Weather StatementJANCovington, Jones23 min
Mar 3, 1:20 PM CSTSpecial Weather StatementJANLauderdale10 min
Mar 3, 1:37 PM CSTSpecial Weather StatementJANNewton23 min
Mar 3, 1:41 PM CSTSpecial Weather StatementJANLamar34 min
Mar 3, 2:20 PM CSTSpecial Weather StatementJANKemper25 min
Mar 3, 2:23 PM CSTSpecial Weather StatementJANBolivar22 min
Mar 3, 2:33 PM CSTSpecial Weather StatementJANWarren27 min
Mar 3, 2:39 PM CSTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington51 min
Mar 3, 2:43 PM CSTSpecial Weather StatementJANLauderdale, Newton32 min
Mar 3, 2:54 PM CSTSevere Thunderstorm WarningJANHinds, Warren36 min
Mar 3, 3:07 PM CSTSpecial Weather StatementJANRankin23 min
Mar 3, 3:13 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower47 min
Mar 3, 3:23 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren52 min
Mar 3, 3:38 PM CSTSpecial Weather StatementJANRankin37 min
Mar 3, 3:45 PM CSTSevere Thunderstorm WarningJANRankin, Simpson45 min
Mar 3, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes26 min
Mar 3, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Scott, Smith43 min
Mar 3, 3:55 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Warren, Yazoo50 min
Mar 3, 4:02 PM CSTSevere Thunderstorm WarningJANAttala43 min
Mar 3, 4:09 PM CSTSevere Thunderstorm WarningJANHinds, Issaquena, Warren51 min
Mar 3, 4:14 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis46 min
Mar 3, 4:23 PM CSTSevere Thunderstorm WarningJANCopiah34 min
Mar 3, 4:27 PM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith48 min
Mar 3, 4:31 PM CSTSevere Thunderstorm WarningJANChoctaw, Kemper, Neshoba, Noxubee, Winston44 min
Mar 3, 5:02 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Simpson17 min
Mar 3, 5:19 PM CSTSpecial Weather StatementJANCovington26 min
Mar 3, 5:41 PM CSTSpecial Weather StatementJANJones34 min
Mar 3, 5:51 PM CSTSpecial Weather StatementJANForrest, Lamar, Marion39 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.